New Hampshire, 2006

Damaging Winds in New Hampshire, August 2, 2006

August 2, 2006 · NWS GYX · 17 events in 6 counties and zones

17 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 2, 10:08 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 2, 10:08 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1108 AM EDT WED AUG 2 2006

.SHORT TERM /REST OF TODAY/...
GRID/ZONE UPDATE TO NARROW TIMING OF PRECIP AND TWEAK TEMPS
SLIGHTLY. SFC BOUNDARY SITTING JUST N OF THE CWA ATTM...AND IT
WILL SHIFT A LITTLE BIT NORTH DURING THE EARLY AFT...AS WAVE
APPRAOCHES FROM THE W. AS SUCH...HAVE LOWERED POPS EARLY ACROSS THE
BOARD...AND THEN INCREASES THEM WITH HEATING. VERY WARM MID LVLS
SHOULD KEEP THINGS CAPPED PRETTY GOOD ACROSS THE SRN HALF OF CWA
THROUGH MID-AFTERNOON...AND HAVE HELD OFF THE CHC POPS THERE UNTIL
LATE. VERTICAL WIND PROFILES STILL LOOK GOOD ENOUGH TO SUPPORT
STRONG WIND GUSTS. PWS EXCEEDING 2 INCHES...AND WARM CLOUD DEPTH
12-14K FT...SO ANY TSRA WILL BE EFFICIENT RA PRODUCERS RIGHT
THROUGH THIS EVE. TEMPA ALREADY AOA 90F IN HEAT WARNING AREA...SO
FLAGS LOOKING ON THE MONEY ATTM. -CEMPA

&&

.MARINE...
JUST TWEAKED SUSTAINED WINDS DOWN BY A FEW KTS...BUT KEPT THE
GUSTS UP FOR TODAY...ALL BELOW SCA. -CEMPA

&&

.PREV DISCUSSION...
 /ISSUED 350 AM EDT WED AUG 2 2006/

SHORT TERM /TODAY THROUGH TONIGHT/...EXCESSIVE HEAT AND SEVERE
THUNDERSTORMS ARE THE BIG TOPICS FOR TODAY.

HOT AND MUGGY AGAIN TODAY ACROSS MUCH OF THE AREA. WE HAVE
EXTENDED THE EXCESSIVE HEAT WARNING FOR TODAY INTO SULLIVAN
COUNTY...WHICH IS IN ADDITION TO SOUTHEASTERN AND CENTRAL NEW
HAMPSHIRE AS WELL AS YORK COUNTY MAINE. HEAT INDEX VALUES IN THE
110 DEGREE RANGE EARLY THIS AFTERNOON IN THESE COUNTIES. THE HEAT
ADVISORY STANDS FOR GRAFTON AND CARROLL COUNTIES OF NEW
HAMPSHIRE...AND HAS BEEN EXPANDED IN MAINE TO KENNEBEC AND LINCOLN
COUNTIES AS WELL AS ANDROSCOGGIN...SAGADAHOC...CUMBERLAND AND
SOUTHERN OXFORD COUNTIES.

SEVERE WEATHER ALSO AN ONGOING THREAT EARLY THIS MORNING AND WILL
CONTINUE THROUGH THE NEXT 24 HOURS OR LONGER AS THE BOUNDARY/FRONT
GENERALLY EXTENDS FROM SOUTHERN QUEBEC ACROSS NORTHERN NEW HAMPSHIRE
INTO EASTERN MAINE TODAY.

LONG TERM /THURSDAY THROUGH TUESDAY/...
WAVES OF LOW PRES WILL MOVE EAST ALONG THE FRONTAL
BOUNDARY...CROSSING NEW HAMPSHIRE AND SOUTHERN MAINE ON THURSDAY.
THE FRONT FINALLY MOVES OFFSHORE THURSDAY NIGHT BRINGING IN MORE
COMFORTABLE AIR AS HIGH PRESSURE BUILDS EAST FROM THE MIDWEST ON
FRIDAY. THE HIGH CRESTS OVER THE REGION DURING SATURDAY AND MOVES
OFFSHORE ON SUNDAY...ALLOWING THE STICKY AIR TO MOVE BACK IN FOR
THE BEGINNING OF NEXT WEEK. A COLD FRONT BRINGS SHOWERS AND
THUNDERSTORMS BACK FOR MONDAY.

AVIATION...VFR CEILINGS WITH HAZE REDUCING VISIBILITIES TO 3-5
MILES TODAY. BEST CHANCES FOR THUNDERSTORMS WILL BE THIS AFTERNOON
AND EVENING.

MARINE...WINDS KICKED UP A BIT EARLY THIS MORNING IN THE COASTAL
WATERS AS THE GUST BOUNDARY FROM EARLIER THUNDERSTORMS BLEW
THROUGH A FEW OBSERVATIONS SITES. WINDS HAVE SUBSEQUENTLY SETTLED
DOWN AND SHOULD REMAIN BELOW ADVISORY CRITERIA THROUGH THE
PERIOD...ASIDE FROM ANY THUNDERSTORMS WHICH DEVELOP OR MOVE
ACROSS THE WATERS. NO FLAGS ANTICIPATED OVER THE NEXT FIVE DAYS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...EXCESSIVE HEAT WARNING FOR MEZ018-023 UNTIL 6 PM WEDNESDAY.
  ...HEAT ADVISORY FOR MEZ012-019>021-024>026 UNTIL 6 PM WEDNESDAY.
NH...HEAT ADVISORY FOR NHZ003>006 UNTIL 6 PM WEDNESDAY.
  ...EXCESSIVE HEAT WARNING FOR NHZ007>010-013-014 UNTIL 6 PM
     WEDNESDAY.
MARINE...NONE.
&&
Hazardous weather outlook, Aug 2, 4:15 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
515 AM EDT WED AUG 2 2006

MEZ007>009-013-014-022-027-028-NHZ001-002-030915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR WALDO-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
515 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE
AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT
IN ADDITION TO THE HEAT AND HUMIDITY...THUNDERSTORMS WILL AGAIN
BRING THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON
SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.

MEZ012-019>021-024>026-NHZ003>006-030915-
SOUTHERN OXFORD-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
515 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE
AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EDT THIS AFTERNOON. IN ADDITION TO THE HEAT AND
HUMIDITY...THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR
DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON
SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.

MEZ018-023-NHZ007>010-013-014-030915-
INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
515 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM EDT THIS AFTERNOON. IN ADDITION TO THE HEAT AND
HUMIDITY...THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR
DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON
SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.

ANZ150-170-030915-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
515 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN AND THE
COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR STRONG GUSTY
WINDS...LARGE HAIL AND HEAVY DOWNPOURS TO THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON
SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.

The radar

The Burlington radar (KCXX), 87 km away, was scanning. The volume nearest the first event began at 18:24 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grafton

When
August 2, 1:26 PM EST to 1:31 PM EST
Where
Grafton County, Lyme
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.817, -72.150

Trees down.

Thunderstorm Wind, Grafton

When
August 2, 2:40 PM EST to 2:46 PM EST
Where
Grafton County, Haverhill
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.033, -72.067

Trees down on power lines.

Thunderstorm Wind, Grafton

When
August 2, 2:40 PM EST to 2:44 PM EST
Where
Grafton County, Littleton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.317, -71.767

Trees down.

Thunderstorm Wind, Grafton

When
August 2, 3:07 PM EST to 3:12 PM EST
Where
Grafton County, Easton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.150, -71.783

Several trees down along the Easton - Woodstock town line on RT 112.

Thunderstorm Wind, Carroll

When
August 2, 3:30 PM EST to 3:37 PM EST
Where
Carroll County, 10 mi W of North Conway
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.050, -71.333

Trees down along the Kankamagus Highway, RT 112, between Albany and Conway.

Thunderstorm Wind, Merrimack

When
August 2, 3:50 PM EST to 3:53 PM EST
Where
Merrimack County, Concord
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.200, -71.550

Trees and power lines down.

Thunderstorm Wind, Coos

When
August 2, 3:53 PM EST to 3:58 PM EST
Where
Coos County, 3 mi S of Pittsburg
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
45.000, -71.400

Power lines down.

Thunderstorm Wind, Rockingham

When
August 2, 4:00 PM EST to 4:07 PM EST
Where
Rockingham County, Deerfield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.150, -71.217

Trees down.

Thunderstorm Wind, Rockingham

When
August 2, 4:03 PM EST to 4:08 PM EST
Where
Rockingham County, Northwood
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.200, -71.150

Trees down on the east end of Northwood Lake.

Thunderstorm Wind, Merrimack

When
August 2, 4:05 PM EST to 4:09 PM EST
Where
Merrimack County, Bow Center
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.133, -71.550

Tree down on power line.

Thunderstorm Wind, Strafford

When
August 2, 4:16 PM EST to 4:21 PM EST
Where
Strafford County, Lee
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.117, -71.017

Trees down in Lee.

Thunderstorm Wind, Rockingham

When
August 2, 4:20 PM EST to 4:25 PM EST
Where
Rockingham County, Raymond
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.033, -71.183

Lots of damage in town also trees down on power lines.

Thunderstorm Wind, Rockingham

When
August 2, 4:35 PM EST to 4:41 PM EST
Where
Rockingham County, Greenland
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.033, -70.850

Trees down.

Thunderstorm Wind, Rockingham

When
August 2, 4:40 PM EST to 4:44 PM EST
Where
Rockingham County, Greenland
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
43.033, -70.850

Trees down.

Thunderstorm Wind, Rockingham

When
August 2, 4:45 PM EST to 4:49 PM EST
Where
Rockingham County, Hampton
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
42.933, -70.817

Trees down.

Thunderstorm Wind, Rockingham

When
August 2, 4:45 PM EST to 4:49 PM EST
Where
Rockingham County, Rye
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
43.017, -70.783

Hundreds of trees down.

Thunderstorm Wind, Rockingham

When
August 2, 4:45 PM EST to 4:51 PM EST
Where
Rockingham County, North Hampton
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
42.967, -70.817

Hundreds of trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2006Every state in 2006This day in weather historyWarnings in New Hampshire, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532086, 5532087, 5532088, 5532089, 5532090, 5532091, 5532092, 5532093, 5532094, 5532095, 5532096, 5532097, 5532098, 5532099, 5532100, 5532101, 5532102.